I'm extremely allergic to bactrim (sulfamethoxazole and trimethoprim). My husband is not. Our two sons are both allergic to Bactrim (sulfamethoxazole and trimethoprim) too. What are the chances our daughter is allergic too?

Higher than average. Just because of family history there is a higher than usual chance that your daughter is allergic. Due to the nature of allergies, they should never have an allergic reaction on the first exposure to the substance, and the allergic reaction should be mild the first time around. This does not mean that your daughter will be allergic to Bactrim (sulfamethoxazole and trimethoprim) though. Every person reacts differently.

Related Questions

My daughter has hydronephrosis. No reflux. High levels of creatinine and bun. Doctors want to treat her with long term bactrim (sulfamethoxazole and trimethoprim). Is this okay?

Renal Failure . She has renal failure and bacrim is not indicated.She needs urgently to be investigated for hydronephrosis. Read more...
Definitely not OK. Ideally daughter needs to be seen & managed by pediatric urologist who may advise surgery to relieve any obstruction causing her hydronephrosis & nephrologist regarding her azotemia (elevated BUN & creatinine). Suggest you go to la, los angeles children's hospital or ucla medical center. This is not something to be managed locally in yucaima. Bactrim (sulfamethoxazole and trimethoprim) not appropriate unless infected & not long term. Read more...

I'm allergic to bactrim (sulfamethoxazole and trimethoprim) n just got prescribed sulfamethoxazole but I have severe shoulder pain and headache, it's an allergic reaction isn't it!

Likely. Bactrim (sulfamethoxazole and trimethoprim) allergy is usually a sulfa allergy so would think you would also react to sulfamethazole. Let your doctor know and be sure they are aware of the allergy! Read more...
UR allergic to sulfa. Bactrim (sulfamethoxazole and trimethoprim) contains sulfmethoxazole & trimethoprim. Most people allergic to Bactrim (sulfamethoxazole and trimethoprim) are allergic to the sulfa component. So your symptoms are probably related to sulfa. Your dr should prescribe another antibiotic, if you still need one. Suggest you make both your dr & your pharmacy aware of this. Read more...